Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
DukeBlueDevils

Accutane Didn't Do Anything ; 6 Months Later

Recommended Posts

so accutane didn't do nothing for me. nothing. still have the same acne i did pre accutane, during accutane and now post accutane. and i still get the amount of same stuff i did pre accutane, during accutane and now post accutane. it also did nothing for the PIH on my cheeks and the actual scarring on my inner right cheek. i'm starting to think that the PIH is actual scarring (when it really isn't) since it never goes away.

i took it for 6 months, 40 mg. it's now 6 months post accutane and accutane is still in my body. it's made my skin so sensitive that when i barely pick at it, it gets crazy red.

i'm wondering 2 things: when will accutane be completely out of my body and my skin won't be super sensitive? and is it in any way possible that it could start working 6 months after treatment?

i'm trying to not touch or pick my face. and i've covered up the mirror in my bathroom so i won't look at myself. it just leads to stress and disappointment.

thanks for reading. any responses are appreciated

*edit: and i'm wondering is there anything else that you can do for your acne after accutane if it didn't work? maybe a 2nd course of accutane?*

Edited by ReadyForDec212012

Share this post


Link to post
Share on other sites

so accutane didn't do nothing for me. nothing. still have the same acne i did pre accutane, during accutane and now post accutane. and i still get the amount of same stuff i did pre accutane, during accutane and now post accutane. it also did nothing for the PIH on my cheeks and the actual scarring on my inner right cheek. i'm starting to think that the PIH is actual scarring (when it really isn't) since it never goes away.

i took it for 6 months, 40 mg. it's now 6 months post accutane and accutane is still in my body. it's made my skin so sensitive that when i barely pick at it, it gets crazy red.

i'm wondering 2 things: when will accutane be completely out of my body and my skin won't be super sensitive? and is it in any way possible that it could start working 6 months after treatment?

i'm trying to not touch or pick my face. and i've covered up the mirror in my bathroom so i won't look at myself. it just leads to stress and disappointment.

thanks for reading. any responses are appreciated

*edit: and i'm wondering is there anything else that you can do for your acne after accutane if it didn't work? maybe a 2nd course of accutane?*

Did you take Accutane with a high fat meal and did you skip breakfast a lot?

Share this post


Link to post
Share on other sites

Do you know if you reached your cumulative dose? Also did you ever get clear in it? Generally they don't stop your course until you get clear AND you reach your cumulative dose. 40 mgs is a low dose so I wonder if you didn't take long enough.

Are you male or female?

Edited by LoveGreenSmoothies

Share this post


Link to post
Share on other sites

LoveGreen is right.

Your doctor was suppose to increase your dosage as you go further down your treatment. By the 5th/6th month, you should be taking 160 mg/day based on your starting dosage.

Share this post


Link to post
Share on other sites

Do you know if you reached your cumulative dose? Also did you ever get clear in it? Generally they don't stop your course until you get clear AND you reach your cumulative dose. 40 mgs is a low dose so I wonder if you didn't take long enough.

Are you male or female?

What do you mean cumulative dose? And no I never was clear at any time on it. It didn't help at all.

I took it for 6 months and the dermatologist was a complete fucking idiot. I wouldn't be surprised if he didn't monitor me being on it right.

And male.

i'm reading that 80 mg daily is the average dosage and that your're not supposed to come off it until you are clear. that dermatologist was a complete idiot. complete.

i really think i should go on accutane one more time. and this time go to a dermatologist who actually know what they're doing. i'm just worried about what it would do to my body again and how much it would cost since i'm no longer on insurance.

the first time all that really happened was i got dry lips and it made my skin super sensitive (still is).

Share this post


Link to post
Share on other sites

I agree it sounds Ike tour dr was clueless. You should be clear before you get off. 40 mgs is very low for a male. I weigh next to nothing (100pds) and I was on 60 mgs at the end.

I forget how to calculate the cumulative dose but it's something like weight in kgs. X dosage to equal a certain mg per kg.

Maybe someone will come along who knows for sure or you can do a search.

You should def look into going on it again with a new md.

Share this post


Link to post
Share on other sites

I agree it sounds Ike tour dr was clueless. You should be clear before you get off. 40 mgs is very low for a male. I weigh next to nothing (100pds) and I was on 60 mgs at the end.

I forget how to calculate the cumulative dose but it's something like weight in kgs. X dosage to equal a certain mg per kg.

Maybe someone will come along who knows for sure or you can do a search.

You should def look into going on it again with a new md.

i weigh 130-135 pounds. 5'7, 19 yrs old.

i'm just worried if i go on it again even with a higher dose and with a doctor who knows what he's doing that it still won't work for me. i don't want damage done to my body going on it two times especially with no results. i already think going on it one time with no results has done damage to my body. it's made my skin sensitive and it gets red so easily. idk if that's ever going to go away.

and like i said i'm no longer on insurance so i'd have to pay out of pocket for it.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×